|after the holiday
Sep 15, 2007
i'm seeking advice because my doc is just out of school and i have no other options for docs in my small city. i started on meds in 94. in august of 06 i had a viral spike and resistance tests showed resistance to nrtis ecxept for viread which was partially sensitive and resistance to all nnrtis. the protease class showed one mutation g16g/e she wanted me to add a pi to my failing regime but 'the body' articles indicate this might lead to quick resistance. i was on sustiva for three years and had suicidal depression but doc insisted i stay on it because it worked. i'm afraid of fuzeon injection site reactions and want to be able to travel easily. for the last year i've been on epzicom only ( my choice) and tcells are 400 vload 45000 but i know this can't last. can you please advise me on a new regime that is not doomed to quick resistance thank you scott
Response from Dr. Daar
Thank you for your posting. In general you are correct that we do not like to add a single drug to a regimen that is not suppressing viral load to undetectable levels. In your case, it seems like a regimen with a ritonavir-boosted PI along with viread and perhaps other NRTIs may be effective. It would require very close follow-up to make sure it suppresses viral load to undetectable levels, otherwise you do risk developing resistance. The good news with boosted PIs is that resistance does not appear to develop quickly, giving you and your provider time to assess the activity of the new regimen. This is a time to be very careful since new options are on the immediate horizon, such as CCR5 antagonists, integrase inhibitors and new NNRTIs that might an part of an effective regimen for you in the future.
My suggestions can only be considered general guidelines since I really do not know enough about you to provide definitive recommendations. I would encourage you to discuss all of these issues with your provider to develop a plan that is best for you.
i dont understand cd4 and vl
Isn' Resistance a Matter of Degree?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.